Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 22, 2012, 6:39 PM EDT for Wake County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 22, 2012, 7:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 38 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374
WWUS82 KRAH 222239
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT SUN JUL 22 2012
NCZ040-041-077-222345-
CHATHAM-HARNETT-WAKE-
639 PM EDT SUN JUL 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...WAKE AND CHATHAM
COUNTIES THROUGH 745 PM EDT...
AT 638 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONCURE...OR ABOUT 12 MILES SOUTHEAST OF PITTSBORO...MOVING NORTHEAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW HILL...HOLLY
SPRINGS...AND APEX.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 290 AND 306.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 2.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 79 AND 101.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3570 7848 3556 7865 3545 7892 3551 7899
3552 7897 3556 7904 3559 7905 3562 7908
3562 7911 3565 7914 3586 7901 3587 7899
3587 7885
TIME...MOT...LOC 2238Z 236DEG 15KT 3562 7899
$$
22What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:00 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 22, 3:00 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT SUN JUL 22 2012 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL BUILD WEST OF THE AREA...ALLOWING UPPER LEVEL DISTURBANCES TO TRACK SOUTHEAST THROUGH THE REGION DURING THE WEEK. HOT AND HUMID CONDITIONS WILL OCCUR AS WELL. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SUNDAY... THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE FRONT OVER THE VIRGINIA BORDER OR NOSING JUST SOUTH...AND THE FRONT MAY BE STARTING TO TO FINALLY WASH OUT AND LIFT SLIGHTLY NORTH AS THERE HAVE BEEN SOME OBSERVATIONS...PARTICULARLY TOWARD THE TRIAD...SHOWING WINDS RETURNING TO A SOUTHERLY COMPONENT. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NEAR THE DIFFERENTIAL HEATING BOUNDARY TOWARD THE SOUTHWEST PIEDMONT...SANDHILLS...AND SOUTHERN COASTAL PLAIN WHERE THE SPC MESOANALYSIS INDICATED MLCAPE JUST OVER 2000J/KG. OTHER SCATTERED SHOWERS AND THUNDERSTORMS FORMED CLOSER TO THE SURFACE BOUNDARYIN HIGHER TERRAIN...NEARER WHAT IS LEFT OF AN 850MB TROUGH AND THE UPPER LEVEL TROUGH AND COOLER MID-LEVEL TEMPERATURES. THROUGH THE EVENING...ANTICIPATE GENERALLY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA...WITH POSSIBLY THE LEAST COVERAGE TOWARD THE NORTHERN COASTAL PLAIN WHERE THE AIR IS MORE STABLE DUE TO THE LOWER CLOUDS ERODING THE LATEST THERE. MLCAPE ON THE SPC MESOANALYSIS IS A RELATIVE MINIMUM THERE... JUST ABOVE 1000J/KG. ISOLATED SEVERE WEATHER IS STILL A POSSIBILITY...THOUGH 0-6KM SHEAR IS WEAK AND...ACCORDING TO THE SPC MESOANALYSIS...DOWNDRAFT CAPE IS A RELATIVE MINIMUM OVER THE STATE. STILL...PRECIPITATION LOADING COULD RESULT IN A BRIEFLY STRONG TO SEVERE DOWNDRAFT. OVERNIGHT...THE NAM AND GFS FORECAST 850MB THETA-E ADVECTION... WITH SLIGHT COOLING ON BUFR SOUNDINGS IN THE LAYER BETWEEN 700MB AND 500MB. WHILE DIURNALLY THE CHANCES FOR PRECIPITATION SHOULD DIMINISH...WILL RETAIN THE SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM OVERNIGHT DUE TO THE MODEST MOISTURE ADVECTION AND COOLING ALOFT. THE LATEST NAM DOES SHOW WEAK SYNOPTIC LIFT OVERNIGHT AS WELL. LOW TEMPERATURES SHOULD BE VERY SIMILAR TO PREVIOUS NIGHTS...70 TO 75...WITH A SPRINKLING OF UPPER 60S. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 PM SUNDAY... SIMILAR CONDITIONS TO RECENT DAYS CONTINUE MONDAY...WITH ONE DIFFERENCE EXPECTED TO BE THAT THE WEAK SURFACE BOUNDARY SHOULD EITHER BE ESSENTIALLY WASHED OUT AND/OR LIFTING NORTH. WITH THE 850MB THETA-E ADVECTION EXPECTED OVERNIGHT...A RELATIVE MAXIMUM OF 850MB THETA-E IS FORECAST MONDAY. BOTH THE NAM AND THE GFS FORECAST A MID-LEVEL SHORTWAVE MOVING IN THE NORTHWEST FLOW ALOFT TOWARD CENTRAL NORTH CAROLINA DURING THE AFTERNOON...COINCIDENT WITH A WEAK 500MB JETLET AROUND 30KT AND WEAK DIFFLUENCE ALOFT. 1000-500MB LAPSE RATES ARE FORECAST TO BE JUST SHY OF 7C/KM...AND WHILE A STRONG SURFACE FEATURE TO HELP GENERATE DEEP CONVECTION SEEMS LACKING... THE PIEDMONT TROUGH ITSELF MAY BE SUFFICIENT TO PROVIDE SCATTERED THUNDERSTORMS IN THE AFTERNOON THROUGH THE EVENING. DOWNDRAFT CAPE IS ONCE AGAIN FORECAST TO BE LIMITED...BUT AN ISOLATED SEVERE STORM DUE TO DAMAGING WIND CANNOT BE RULED OUT. 1000-850MB THICKNESSES ARE SUPPORTIVE OF WARMER MOS GUIDANCE TEMPERATURES FOR HIGHS MONDAY... WITH A DEFINITE LEAN TOWARD THE BIASED CORRECTED MOS GUIDANCE READINGS WHICH HAVE BEEN DIFFICULT TO BEAT AT TIMES...WITH HIGHS MOSTLY 93 TO 96. OVERNIGHT MONDAY...DEEP CONVECTION SHOULD DIMINISH DIURNALLY AS LIFT DECREASES...ALONG WITH BUFR SOUNDINGS SHOWING THE AIR MASS BECOMING MORE STABLE WITH SLIGHT COLUMN WARMING ALOFT. THE NAM FORECASTS THE POTENTIAL FOR A DISTURBANCE IN THE NORTHWEST FLOW APPROACHING CENTRAL NORTH CAROLINA LATE AT NIGHT...WITH BETTER THAN MODEST UPPER-LEVEL DIVERGENCE AND ENHANCED 850MB CONVERGENCE APPROACHING CENTRAL NORTH CAROLINA FROM THE NORTHWEST LATE. THE GFS SHOWS SOMETHING SIMILAR...JUST DELAYED UNTIL AFTER MONDAY NIGHT. HOW THIS COULD EVOLVE IS CERTAINLY DIFFICULT TO DETERMINE...BUT WILL NOTE JUST A SLIGHT CHANCE OF A THUNDERSTORM MAINLY WEST AND NORTH OF THE TRIANGLE LATE AT NIGHT MONDAY. OVERNIGHT LOWS MONDAY NIGHT...WITH A TIGHTER GRADIENT AND A LITTLE MORE WIND THAN SHOULD BE THE CASE TONIGHT...A COUPLE OF DEGREES ON AVERAGE WARMER THAN TONIGHT... LOWER TO MID 70S. -DJF STRONG HIGH PRESSURE IN THE MID-UPPER LEVELS OF THE ATMOSPHERE PROJECTED TO BE CENTERED OVER THE MID SOUTH AND EXTEND NW-SE. MEANWHILE BROAD UPPER TROUGH OVER THE CANADIAN MARITIMES AND NEW ENGLAND WILL AMPLIFY/DIG SOUTHWARD IN RESPONSE TO A S/W CROSSING THE NORTHERN LAKES-SOUTHERN ONTARIO. THE CIRCULATION AROUND THE UPPER RIDGE AND AMPLIFYING TROUGH WILL RESULT IN NW ALOFT FROM THE SOUTHERN LAKES/OH VALLEY INTO THE CAROLINAS. TAIL END OF THE S/W RESPONSIBLE FOR THE AMPLIFICATION OF THE UPPER TROUGH WILL BRUSH VA INTO NE NC LATE TUE INTO TUE NIGHT. THIS FEATURE INTERACTING WITH THE AVAILABLE MOISTURE AND POTENTIAL INSTABILITY SHOULD TRIGGER/SUSTAIN ISOLATED-SCATTERED CONVECTION...MAINLY ACROSS THE NORTH HALF BY LATE TUESDAY AFTERNOON OR TUESDAY EVENING. EXPECT CONVECTION TO BETTER ORGANIZED WELL NORTH OF OUR NORTHERN COUNTIES (ACROSS NORTHERN VA INTO SOUTHERN PA AS THIS REGION WILL BE ON THE SOUTH END OF MID LEVEL FLOW 40-50KTS). STILL...LOW LEVEL LAPSE RATES NEAR 9 DEG C SUGGEST POSSIBILITY OF STRONG WIND GUSTS WITH ANY CONVECTION THAT DEVELOPS. PROXIMITY OF OUTFLOW BOUNDARIES AND AVAILABLE MOISTURE/INSTABILITY WARRANT THE MENTION OF A SLIGHT CHANCE POP OVERNIGHT TUESDAY ACROSS THE NORTH. WEDNESDAY...A SERIES OF WEAK PERTURBATIONS IN THE NW FLOW ALOFT COUPLED WITH A MODERATELY MOIST AND SLIGHTLY UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED CONVECTION...ESPECIALLY DURING THE HEAT OF THE DAY. PLAN TO MAINTAIN CHANCE POPS FROM PREVIOUS THOUGH POP MAY NEED TO BE INCREASED IN LATER FORECAST ISSUANCE ONCE IT BECOMES MORE CLEAR THE TIMING/STRENGTH OF DISTURBANCES ALOFT AND EVIDENCE/POSITION OF ANY OUTFLOW BOUNDARIES FROM THE PREVIOUS DAY'S CONVECTION. LOW LEVEL THICKNESSES AVERAGE ABOUT 15M ABOVE NORMAL...SUPPORTIVE OF AFTERNOON TEMPS IN THE LOWER 90S NW PIEDMONT TO THE MID 90S ELSEWHERE. THESE TEMPS COMBINED WITH DEWPOINTS NEAR 70-LOWER 70S EQUATES TO HEAT INDICES 101-105 OVER MOST OF THE REGION EXCLUDING THE NW PIEDMONT. THICKNESSES LOWER A TAD WEDNESDAY THOUGH 850MB TEMPS STILL PROJECTED TO BE CLOSE TO 20 DEG C. SHADED MAX TEMPS A DEGREE OR TWO LOWER FROM TUESDAY'S MAX THOUGH POTENTIAL FOR TEMPS TO BE ANOTHER 3-5 DEGREES COOLER OVER THE NORTH IF LATE TONIGHT CONVECTION OCCURS AND ITS ASSOCIATED CLOUDINESS LINGERS WELL INTO WEDNESDAY MORNING. MIN TEMPS 70-75. -WSS && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 300 PM SUNDAY... BROAD UPPER RIDGE WILL EXTEND ACROSS THE SE U.S. ON THU. RESULTANT WLY FLOW OVER CENTRAL NC WILL MAINTAIN HOT CONDITIONS WITH A 1-IN-3 CHANCE OF AFTERNOON-EVENING CONVECTION ALONG A WEAK SURFACE TROUGH OVER THE REGION. HEIGHTS LOWER FRIDAY INTO SATURDAY AS UPPER TROUGH OVER THE NE U.S. BEGINS TO AMPLIFY IN RESPONSE TO A DECENT S/W CROSSING THE NORTHERN HIGH PLAINS INTO THE GREAT LAKES-LOWER OH VALLEY. THIS MID LEVEL FEATURE SHOULD SHARPEN THE SURFACE TROUGH OVER OUR REGION. THIS IN TURN SHOULD CAUSE SLIGHTLY BETTER CONFLUENCE..AND WHEN COUPLED WITH THE AVAILABLE MOISTURE/INSTABILITY...SHOULD TRANSLATE TO A HIGHER THREAT FOR SCATTERED CONVECTION EACH DAY. BY SUNDAY BASE OF UPPER TROUGH PROJECTED TO DRIFT EAST WHICH SHOULD RESULT IN A DECREASE IN CONVECTIVE COVERAGE. PROJECTED LOW LEVEL THICKNESSES REMAIN 10 TO AS MUCH AS 20M ABOVE NORMAL...SUGGESTING MAX TEMPS 3-6 DEGREES ABOVE NORMAL. THIS WOULD SUPPORT MAX TEMPS IN THE MID 90S FOR MOST OF CENTRAL NC THU-SUN THOUGH CONVECTIVE CLOUD DEBRIS AND CONVECTION INITIATION WILL PLAY A ROLE IN DETERMINING HOW HOT IT WILL GET. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 142 PM SUNDAY... THE LATEST VISIBLE SATELLITE IMAGE SHOWED THE LOW CLOUDS RAPIDLY ERODING FROM THE SOUTHEAST...SUCH THAT AT LEAST LOW VFR OR HIGH MVFR CONDITIONS OUTSIDE OF SHOWERS AND THUNDERSTORMS SHOULD RETURN TO ALL TAF SITES BY 19Z OR 20Z. SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ALONG A DIFFERENTIAL HEATING BOUNDARY WHERE THE SOUTHERN EDGE OF THE CLOUD LINE WAS DURING THE MORNING...AND THESE SHOULD AFFECT KFAY WITH OTHER SHOWERS AND THUNDERSTORMS NEAR THE MAIN... WEAK SURFACE FRONT MOVING IN FROM THE WEST THROUGH THE TRIAD...AND INTO THE TRIANGLE AND TOWARD KRWI DURING THE AFTERNOON AND EARLY EVENING. OVERNIGHT THROUGH MONDAY MORNING...MOSTLY VFR CONDITIONS ARE EXPECTED...WITH THE CONFIDENCE IN ANY LOW CLOUDS LESS THAN THE LAST COUPLE OF NIGHTS BASED ON THE OUTPUT OF MODEL SOUNDINGS...AND THE SREF PROBABILITIES OF SUCH BEING THE LOWEST OF THE LAST COUPLE OF DAYS. DURING MONDAY MORNING...SOUTHWEST OR WEST-SOUTHWEST SURFACE WINDS SHOULD SHOW SOME GUSTS IN THE LOWER TO MID TEENS KNOTS WITH MIXING. BEYOND THE 18Z VALID TAF PERIOD...ISOLATED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED MONDAY...AND THEN CHANCES FOR SHOWERS AND THUNDERSTORMS AS WELL AS THEIR ADVERSE AVIATION CONDITIONS GRADUALLY INCREASE DURING THE WEEK IN THE HOT AND HUMID AIR MASS...WITH LIFT ASSISTED BY UPPER-LEVEL DISTURBANCES. AVIATION INTERESTS SHOULD NOTE THAT MONDAY NIGHT...WINDS OFF OF THE SURFACE ARE FORECAST TO INCREASE TO AT LEAST AROUND 30 KNOTS AS THE OVERALL GRADIENT INCREASES...THOUGH THESE SUCH WINDS SHOULD BE THE STRONGEST NOCTURNAL WINDS TO OCCUR JUST OFF OF THE SURFACE OUTSIDE OF DEEP CONVECTION DURING THE WEEK...WITH THE POSSIBLE EXCEPTION OF OVERNIGHT THURSDAY. THE CHANCES FOR LATE NIGHT AND MORNING LOW CLOUDS SHOULD ALSO INCREASE WITH THE CHANCES FOR SHOWERS AND STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SEC/DJF NEAR TERM...DJF SHORT TERM...DJF/WSS LONG TERM...WSS AVIATION...DJF
Hazardous weather outlook, Jul 22, 3:30 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT SUN JUL 22 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-231930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 330 PM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THE EVENING. ISOLATED STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. HAIL TO THE SIZE OF QUARTERS IS ALSO POSSIBLE...ALONG WITH HEAVY RAIN RESULTING IN THE POSSIBILITY OF LOCALIZED FLOODING IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE WEATHER WILL BE POSSIBLE EACH AFTERNOON AND EVENING DURING THE WEEK AS NORTHWEST FLOW ALOFT BECOMES ESTABLISHED OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS AND SERVICE ARE APPRECIATED. DJF
In the hours before
Special weather statement, Jul 22, 4:58 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT SUN JUL 22 2012
NCZ074-222200-
MONTGOMERY-
458 PM EDT SUN JUL 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH
600 PM EDT...
AT 458 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF TROY...MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MORROW MOUNTAIN AND
TROY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3551 7988 3551 7977 3548 7977 3530 7971
3527 7971 3523 7967 3521 8007 3524 8010
3529 8010 3536 8007 3537 8005 3540 8009
3545 8011
TIME...MOT...LOC 2058Z 252DEG 4KT 3536 8002
22Special weather statement, Jul 22, 5:00 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SUN JUL 22 2012
NCZ075-077-086-088-222200-
CUMBERLAND-HARNETT-HOKE-MOORE-
500 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...MOORE...CUMBERLAND
AND HOKE COUNTIES THROUGH 600 PM EDT...
AT 500 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 13 MILES
WEST OF POPE AFB...OR ABOUT 10 MILES EAST OF SOUTHERN PINES...MOVING
EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE POPE AFB...AND...FORT
BRAGG.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3491 7894 3496 7904 3502 7907 3505 7922
3517 7933 3521 7925 3527 7922 3529 7893
3520 7863 3520 7865 3517 7863 3512 7864
3509 7867 3499 7865 3486 7850 3483 7890
TIME...MOT...LOC 2100Z 278DEG 7KT 3517 7923
ELLISSpecial weather statement, Jul 22, 5:45 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT SUN JUL 22 2012
NCZ089-222245-
SAMPSON-
545 PM EDT SUN JUL 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 645
PM EDT...
AT 545 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF HOBBTON...OR ABOUT 9 MILES NORTHWEST OF CLINTON...MOVING
EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOBBTON.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 348 AND 355.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3485 7850 3491 7854 3499 7865 3509 7867
3512 7864 3512 7865 3517 7863 3519 7864
3521 7821 3515 7816 3509 7817 3505 7815
3489 7814 3483 7816
TIME...MOT...LOC 2145Z 253DEG 10KT 3512 7837
ELLISLocal storm report, Jul 22, 5:53 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 N ASHLEY HEIGHTS 35.13N 79.38W
07/22/2012 E1.00 INCH MOORE NC PUBLIC
NICKEL TO QUARTER SIZE HAIL WAS REPORTED NEAR THE
INTERSECTION OF EAST INDIANA AVE AND BRIDGEWATER DRIVE.
&&
EVENT NUMBER RAH1200658
BSDSpecial weather statement, Jul 22, 6:17 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT SUN JUL 22 2012
NCZ086-222315-
HOKE-
617 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HOKE COUNTY THROUGH 715 PM
EDT...
AT 617 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
RAEFORD...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANTIOCH...ROCKFISH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3484 7935 3494 7935 3503 7946 3505 7946
3516 7934 3521 7925 3519 7921 3519 7918
3517 7915 3518 7910 3513 7911 3509 7909
3505 7909 3495 7903 3483 7919
TIME...MOT...LOC 2217Z 298DEG 9KT 3496 7920
ELLISSpecial weather statement, Jul 22, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT SUN JUL 22 2012
NCZ040-041-077-222345-
CHATHAM-HARNETT-WAKE-
639 PM EDT SUN JUL 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...WAKE AND CHATHAM
COUNTIES THROUGH 745 PM EDT...
AT 638 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONCURE...OR ABOUT 12 MILES SOUTHEAST OF PITTSBORO...MOVING NORTHEAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW HILL...HOLLY
SPRINGS...AND APEX.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 290 AND 306.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 2.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 79 AND 101.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3570 7848 3556 7865 3545 7892 3551 7899
3552 7897 3556 7904 3559 7905 3562 7908
3562 7911 3565 7914 3586 7901 3587 7899
3587 7885
TIME...MOT...LOC 2238Z 236DEG 15KT 3562 7899
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:34 PM EDT | Special Weather Statement | RAH | Randolph | 41 min |
| Jul 21, 8:40 PM EDT | Areal Flood Advisory | RAH | Randolph | 52 min |
| Jul 21, 8:47 PM EDT | Areal Flood Advisory | RAH | Wake | 44 min |
| Jul 21, 8:51 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 24 min |
| Jul 21, 9:16 PM EDT | Special Weather Statement | RAH | Chatham, Wake | 59 min |
| Jul 21, 9:45 PM EDT | Special Weather Statement | RAH | Orange | 45 min |
| Jul 22, 12:08 AM EDT | Special Weather Statement | RAH | Alamance | 37 min |
| Jul 22, 12:43 AM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 107 min |
| Jul 22, 12:50 AM EDT | Special Weather Statement | RAH | Alamance, Orange | 40 min |
| Jul 22, 2:22 AM EDT | Special Weather Statement | RAH | Wilson | 38 min |
| Jul 22, 3:03 AM EDT | Special Weather Statement | RAH | Wayne | 42 min |
| Jul 22, 3:16 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 2 hr |
| Jul 22, 3:27 AM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Jul 22, 3:51 AM EDT | Areal Flood Advisory | RAH | Wake | 100 min |
| Jul 22, 4:26 AM EDT | Special Weather Statement | RAH | Wake | 49 min |
| Jul 22, 4:43 AM EDT | Special Weather Statement | RAH | Franklin | 47 min |
| Jul 22, 1:56 PM EDT | Special Weather Statement | RAH | Cumberland | 64 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RAH | Cumberland | 62 min |
| Jul 22, 3:09 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| Jul 22, 3:24 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 66 min |
| Jul 22, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 32 min |
| Jul 22, 3:47 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Jul 22, 4:46 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Moore | 86 min |
| Jul 22, 4:58 PM EDT | Special Weather Statement | RAH | Montgomery | 62 min |
| Jul 22, 5:00 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Jul 22, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 50 min |
| Jul 22, 5:45 PM EDT | Special Weather Statement | RAH | Sampson | 60 min |
| Jul 22, 6:17 PM EDT | Special Weather Statement | RAH | Hoke | 58 min |
| Jul 22, 6:53 PM EDT | Special Weather Statement | RAH | Johnston | 67 min |
| Jul 22, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 30 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.